Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 87, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 19, 2005, 9:54 PM EST for Brown County, Monroe County, Morgan County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 9:54 PM EST (02:54 UTC)
- Expired
- May 19, 2005, 10:30 PM EST
- In force
- 36 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Brown County, IN, Monroe County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 40 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 8:50 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2826 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 200254 SVRIND INC013-105-109-200330- /O.NEW.KIND.SV.W.0087.050520T0254Z-050520T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 954 PM EST THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MORGAN COUNTY IN CENTRAL INDIANA NORTHERN BROWN COUNTY IN SOUTH CENTRAL INDIANA NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 1030 PM EST * AT 949 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PARAGON...OR ABOUT 18 MILES NORTH OF BLOOMINGTON...AND MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NASHVILLE AROUND 1030 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3954 8651 3941 8668 3911 8636 3925 8613 $$ DS
2 follow-up statements
000 WWUS53 KIND 200310 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1010 PM EST THU MAY 19 2005 INC013-105-109-200330- /O.CON.KIND.SV.W.0087.000000T0000Z-050520T0330Z/ BROWN-MONROE-MORGAN- 1010 PM EST THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM EST FOR NORTHEASTERN MONROE...NORTHERN BROWN AND SOUTHERN MORGAN COUNTIES... AT 1007 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF MARTINSVILLE...OR ABOUT 13 MILES NORTHEAST OF BLOOMINGTON...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NASHVILLE AROUND 1030 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EST FRIDAY MORNING FOR SOUTHERN INDIANA. LAT...LON 3954 8651 3941 8668 3911 8636 3925 8613 $$ DS
000 WWUS53 KIND 200319 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1019 PM EST THU MAY 19 2005 INC109-200329- /O.CAN.KIND.SV.W.0087.000000T0000Z-050520T0330Z/ MORGAN- 1019 PM EST THU MAY 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MORGAN COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EST FRIDAY MORNING FOR SOUTHERN INDIANA. LAT...LON 3934 8627 3930 8653 3911 8636 3925 8613 $$ INC013-105-200330- /O.CON.KIND.SV.W.0087.000000T0000Z-050520T0330Z/ BROWN-MONROE- 1019 PM EST THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM EST FOR NORTHEASTERN MONROE AND NORTHERN BROWN COUNTIES... AT 1015 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF NASHVILLE...OR ABOUT 10 MILES NORTHEAST OF BLOOMINGTON...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NASHVILLE AROUND 1030 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EST FRIDAY MORNING FOR SOUTHERN INDIANA. LAT...LON 3934 8627 3930 8653 3911 8636 3925 8613 $$ DS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:33 PM EST, 7 hours 21 minutes earlier.
Area forecast discussion, May 19, 2:33 PM EST, 7 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 233 PM EST THU MAY 19 2005 .DISCUSSION... FORECAST FOCUS WILL BE WITH THE THREAT OF STRONG THUNDERSTORMS THIS EVENING AND THEN PRECIPITATION CHANCES EARLY NEXT WEEK AS UPPER LOW MOVES ACROSS LOWER GREAT LAKES INTO OHIO VALLEY. A TORNADO WATCH IS IN EFFECT FOR THE SOUTHERN 2/3 OF OUR FORECAST AREA UNTIL 02Z. AIRMASS HAS BEEN DESTABILIZING ACROSS WESTERN AND SOUTHERN INDIANA. 0-3KM HELICITIES ARE IN EXCESS OF 250 M2/S2 ACROSS CENTRAL INDIANA AND TEMPERATURE GRADIENT FROM MID 60S OVER CENTRAL INDIANA TO THE LOWER 80S IN FAR SOUTHWEST IS ACTING LIKE A MINI-WARM FRONT WHICH IS CAUSING MORE CONVECTION TO DEVELOP. BELIEVE THUNDERSTORM THREAT WILL BE FROM CELLS OVER WEST CENTRAL INDIANA AND WILL ALSO HAVE TO WATCH CELLS DEVELOPING OVER NORTHERN ILLINOIS LATER ON AS IT DEVELOPS SOUTHEASTWARD PER 12Z 12KM NAM. SURFACE LOW OVER SOUTHEAST MINNESOTA WILL TRACK TO SOUTHWEST INDIANA BY 12Z PER NAM AND GFS MODELS. WILL MENTION SLIGHT CHANCE OF SHOWERS FAR SOUTHEAST EARLY FRIDAY MORNING AND THEN DRY UNTIL LATE SUNDAY AS NEXT COLD FRONT APPROACHES OUR AREA. WILL MENTION CHANCE OF THUNDERSTORMS ALL AREA BY SUNDAY AFTERNOON. IN LATER PERIODS USED A BLEND GFS AND SPC NUMBERS. WILL MENTION SLIGHT CHANCE OF SHOWERS MAINLY NE ZONES AS UPPER LOW MOVES TOWARDS OHIO. WILL USE A BLEND OF MET AND MAV TEMPERATURES. REST OF DISCUSSION CUT SHORT DUE TO ONGOING SEVERE WEATHER. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JEH
Hazardous weather outlook, May 19, 5:35 AM EST, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 535 AM EST THU MAY 19 2005 INZ021-028>031-035>049-051>057-060>065-067>072-201100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 535 AM EST THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS CENTRAL INDIANA TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL... BUT ISOLATED TORNADOS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WEATHER.GOV/IND
In the hours before
Local storm report, May 19, 7:45 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
745 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG PINE VILLAGE 40.45N 87.25W
05/19/2005 WARREN IN AMATEUR RADIO
SIX INCH DIAMETER TREE LIMBS DOWN IN PINE VILLAGE.
&&
NIELDLocal storm report, May 19, 7:51 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
751 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN MOORESVILLE 39.62N 86.37W
05/19/2005 3.00 INCH MORGAN IN TRAINED SPOTTER
THREE INCHES OF RAIN REPORTED TODAY IN MOORESVILLE.
&&
NIELDLocal storm report, May 19, 8:16 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
816 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 1 S LINDEN 40.18N 86.90W
05/19/2005 1.50 INCH MONTGOMERY IN AMATEUR RADIO
QUARTER TO PING PONG BALL SIZE HAIL REPORTED JUST SOUTH
OF LINDEN.
&&
NIELDSpecial weather statement, May 19, 8:50 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 850 PM EST THU MAY 19 2005 INZ021-028>031-035>038-043-044-200249- BOONE-CARROLL-CLINTON-FOUNTAIN-HOWARD-MONTGOMERY-PARKE-TIPPECANOE- TIPTON-VERMILLION-WARREN- INCLUDING THE CITIES OF...CRAWFORDSVILLE...FRANKFORT... KOKOMO AND LAFAYETTE 850 PM EST THU MAY 19 2005 ...SEVERE THUNDERSTORM WATCH 293 IS CANCELLED... SEVERE THUNDERSTORMS HAVE MOVED SOUTH OF WATCH 293. THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING...HOWEVER THEY ARE NOT EXPECTED TO BE SEVERE. PUMA
Local storm report, May 19, 9:04 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
904 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 2 SW CRAWFORDSVILLE 40.02N 86.92W
05/19/2005 0.75 INCH MONTGOMERY IN LAW ENFORCEMENT
PENNY SIZE HAIL TWO MILES SOUTHWEST OF CRAWFORDSVILLE.
&&
NIELDLocal storm report, May 19, 9:21 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
921 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND DMG 5 W LAFAYETTE 40.41N 86.97W
05/19/2005 TIPPECANOE IN TRAINED SPOTTER
LARGE LIMBS AND SMALL TREES DOWN NEAR SR25.
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:42 PM EST | Severe Thunderstorm Warning | IND | Boone, Fountain, Montgomery, Tippecanoe | 48 min |
| May 19, 8:23 PM EST | Severe Thunderstorm Warning | IND | Fountain, Hendricks, Montgomery, Putnam | 52 min |
| May 19, 9:03 PM EST | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam | 43 min |
| May 19, 10:22 PM EST | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan, Vigo | 23 min |
| May 19, 11:20 PM EST | Severe Thunderstorm Warning | IND | Lawrence | 25 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.